Alert archive / Alabama / Wind Advisories in 2011

Wind Advisory 11, NWS Huntsville, AL

April 26, 201111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Apr 26, 2011, 4:06 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 27, 2011, 5:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 4:06 PM CDT (21:06 UTC)
In effect from
Apr 27, 2011, 5:00 AM CDT
Expired
Apr 27, 2011, 8:00 PM CDT
In force
15 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS74 KHUN 262106
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
406 PM CDT TUE APR 26 2011

ALZ001>010-016-TNZ076-096-097-270900-
/O.NEW.KHUN.WI.Y.0011.110427T1000Z-110428T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
406 PM CDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM CDT WEDNESDAY. 

* TIMING: WIND GUSTS EXCEEDING 35 MPH ARE EXPECTED BETWEEN 5 AM AND
  8 PM. THE STRONGEST GUSTS ARE EXPECTED AROUND MIDDAY WEDNESDAY.

* WINDS: SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH OCCASIONAL WIND
  GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. HIGHER
  ELEVATIONS MAY EXPERIENCE SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG WILL LIFT OR DISLODGE LOOSE OUTDOOR
  OBJECTS...AND BREAK SMALL OR WEAKENED TREE LIMBS. MOTORISTS IN HIGH
  PROFILE VEHICLES...ON ELEVATED ROADWAYS...OR ON EAST TO WEST
  ORIENTED HIGHWAYS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

BCC
3 follow-up statements
190 
WWUS74 KHUN 270455
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 PM CDT TUE APR 26 2011

ALZ001>010-016-TNZ076-096-097-271300-
/O.CON.KHUN.WI.Y.0011.110427T1000Z-110428T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1155 PM CDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM CDT
WEDNESDAY.

* TIMING: WIND GUSTS EXCEEDING 35 MPH ARE EXPECTED BETWEEN 5 AM AND 8
  PM. THE STRONGEST GUSTS ARE EXPECTED AROUND MIDDAY WEDNESDAY.

* WINDS: SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH OCCASIONAL WIND
  GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. HIGHER
  ELEVATIONS MAY EXPERIENCE SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG WILL LIFT OR DISLODGE LOOSE OUTDOOR
  OBJECTS...AND BREAK SMALL OR WEAKENED TREE LIMBS. MOTORISTS IN HIGH
  PROFILE VEHICLES...ON ELEVATED ROADWAYS...OR ON EAST TO WEST
  ORIENTED HIGHWAYS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN
SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

70/DD
780 
WWUS74 KHUN 271246
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 AM CDT WED APR 27 2011

ALZ001>010-016-TNZ076-096-097-280100-
/O.CON.KHUN.WI.Y.0011.000000T0000Z-110428T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
746 AM CDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: PERIODIC WIND GUSTS EXCEEDING 35 MPH ARE EXPECTED THROUGH 8 PM
  THIS EVENING. THE STRONGEST GUSTS ARE EXPECTED AROUND MIDDAY TODAY.

* WINDS: SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH OCCASIONAL 
  WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS MUCH OF THE 
  AREA. HIGHER ELEVATIONS MAY EXPERIENCE SUSTAINED WIND SPEEDS 
  IN EXCESS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS: WINDS THIS STRONG WILL LIFT OR DISLODGE LOOSE OUTDOOR 
  OBJECTS...AND BREAK SMALL OR WEAKENED TREE LIMBS. MOTORISTS IN 
  HIGH PROFILE VEHICLES...ON ELEVATED ROADWAYS...OR ON EAST TO 
  WEST ORIENTED HIGHWAYS MAY EXPERIENCE DIFFICULT DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
237 
WWUS74 KHUN 271820
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CDT WED APR 27 2011

ALZ001>010-016-TNZ076-096-097-280100-
/O.CON.KHUN.WI.Y.0011.000000T0000Z-110428T0100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
120 PM CDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING: PERIODIC WIND GUSTS EXCEEDING 35 MPH ARE EXPECTED 
  THROUGH 8 PM THIS EVENING. THE STRONGEST GUSTS ARE EXPECTED 
  AROUND MIDDAY TODAY. 

* WINDS: SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH OCCASIONAL 
  WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS MUCH OF THE 
  AREA. HIGHER ELEVATIONS MAY EXPERIENCE SUSTAINED WIND SPEEDS 
  IN EXCESS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS: WINDS THIS STRONG WILL LIFT OR DISLODGE LOOSE OUTDOOR 
  OBJECTS...AND BREAK SMALL OR WEAKENED TREE LIMBS. MOTORISTS IN 
  HIGH PROFILE VEHICLES...ON ELEVATED ROADWAYS...OR ON EAST TO 
  WEST ORIENTED HIGHWAYS MAY EXPERIENCE DIFFICULT DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:55 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 26, 3:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CDT TUE APR 26 2011

.DISCUSSION...

...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TOMORROW...

A BUSY SHORT TERM PORTION OF THE FORECAST CONTINUES. THE MAIN THEME
FOR THE AFTERNOON FCST PACKAGE IS ATTEMPTING TO RESOLVE DETAILS OF
THE EVOLUTION OF CONVECTION TONIGHT AND TOMORROW. AND...THIS IS NO
EASY TASK STILL AT THIS LATE HOUR. WHAT IS APPARENT AND REASONABLE TO
EXPECT IS THAT A SIGNIFICANT SEVERE WEATHER AND PERHAPS TORNADO
OUTBREAK APPEARS ON THE HORIZON TOMORROW FOR THE REGION. FINE TUNING
THE SPECIFIC AREAS MOST FAVORABLE FOR SVR STORMS AND TORNADIC
DEVELOPMENT IS STILL DIFFICULT...BUT THE NORTHERN AL AND SOUTHERN
MIDDLE TN REGION CERTAINLY LOOKS FAVORABLE FROM A LARGE SCALE
PERSPECTIVE. FCST DETAILS FOLLOW BELOW.

EARLY MORNING CONVECTION CLEARED OUT OF THE TN VALLEY...WITH SKIES
PARTIALLY CLEARING ACROSS THE AREA. INSTABILITY CU HAVE DEVELOPED
THIS AFTERNOON WITH THE INCREASED INSOLATION...BUT ARE
FLAT/LOW-TOPPED. THE ABSENCE OF ANY FORCING OF CONSEQUENCE HAS KEPT
CLOUD DEVELOPMENT SUPPRESSED SO FAR...AND THIS SEEMS REASONABLE TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING. A BRIEF SHOWER OR TWO COULD NOT BE RULED OUT...BUT
OVERALL...DRY CONDITIONS ARE EXPECTED THROUGH THE EARLY EVENING.
WINDS HAVE INCREASED MARKEDLY AS THE DRY WEDGE OF AIR ENTERED THE
AREA AND MIXING DEEPENED QUICKLY. SOME GUSTS AROUND 30 TO 35 MPH
HAVE BEEN REPORTED AT SOME OF THE AUTOMATED STATIONS. A TEMPORARY
RELAXATION OF THE SYNOPTIC PRESSURE GRADIENT AND WEAKENED MIXING
SHOULD ALLOW WINDS TO DECREASE THIS EVENING.

IMPACTS TO OUR AREA FOR LATER TONIGHT ARE JUST NOW GETTING STARTED
WELL OUT TO OUR WEST. DISCRETE CELLS ARE FINALLY BEGINNING TO FIRE
LATE THIS AFTERNOON IN THE ARKLATEX REGION...STRETCHING NE TOWARDS
THE MID MISS VALLEY. AS AN UPR WAVE SEEN IN WATER VAPOR IMGRY PUSHES
CLOSER TO THAT AREA LATER TODAY...RAPID DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS IS LIKELY. FORCED BY BROAD SCALE LIFT AND STRONG UPR
JET DYNAMICS...THIS ACTIVITY WILL LIKELY CONGEAL INTO A LONG LINE
LATER THIS EVENING. AS THE LOW-LVL JET INCREASES TO ARND 70-80 KTS
JUST TO OUR WEST...RAPID MOVEMENT OF THIS BAND OF CONVECTION TOWARDS
OUR AREA WILL TAKE PLACE TONIGHT. MOST OF MODEL GUIDANCE KEEPS THE
MAIN BAND OF CONVECTION JUST TO OUR WEST...AND PERHAPS COVERING NW
ALABAMA ESPECIALLY AFTER MIDNIGHT. HOWEVER...COLD POOL INTERACTIONS
WITH INCIPIENT FLOW WILL HELP TO GIVE THE CONVECTIVE BAND AN
EASTWARD COMPONENT. SO...WILL GO WITH HIGH POPS FOR TONIGHT IN
ANTICIPATION THAT THE LINE OF STORMS WILL MOVE ACROSS MOST IF NOT
ALL OF THE AREA. PW VALUES IN THE NARROW CONFINED CHANNEL OF DEEP
MOISTURE WILL LIKELY BE ARND 1.6-1.7 INCHES CAUSING VERY HEAVY
RAINFALL AND EXACERBATING THE FLASH FLOOD THREAT...PARTICULARLY IN
NW ALABAMA. HOWEVER...ANOTHER REAL THREAT WILL BE DUE TO WIDESPREAD
DAMAGING WINDS WITH A POTENTIAL BROAD BOWING SEGMENT. SHEAR MAY BE
EQUALLY SUFFICIENT TO PRODUCE EMBEDDED SUPERCELLULAR STRUCTURES
ALONG THE LINE...GIVING RISE TO A TORNADO THREAT EVEN LATE TONIGHT
AND EARLY TOMORROW.

THUNDERSTORMS MAY BE ONGOING ACROSS THE AREA DURING THE
MORNING...PARTICULARLY IN THE NW...AND DEPENDING ON THE EVOLUTION OF
CONVECTION TO OUR WEST THIS EVENING. THE AMOUNT OF RESULTING SHOWER
AND THUNDERSTORM ACTIVITY ACROSS THE AREA IN THE MORNING WILL
PRESENT A CAVEAT FOR THE FCST TOMORROW. IF DEVELOPMENT IS CONTINUALLY
SUSTAINED ACROSS THE AREA AS BROAD SCALE FORCING INCREASES...THEN
THE PRESENCE OF CLOUDS/RAIN MAY ACT TO LIMIT INSTABILITY.
THUS...MOST OF THE MORE SVR ACTIVITY WOULD BE CONFINED TO OUR SOUTH
AND EAST. IN WHAT APPEARS AS THE MOST LIKELY SCENARIO AT THIS
POINT...THE BRUNT OF THE SHOWER/STORM ACTIVITY MAY LINGER IN NW
ALABAMA...WITH PERHAPS NORTH CENTRAL AND NE ALABAMA MORE IN A HIGHER
THREAT SITUATION. IT IS STILL FAR TOO DIFFICULT TO GET PRECISE WITH
HOW THE ACTIVITY WILL EVOLVE TOMORROW THOUGH...SO A HEIGHTENED
THREAT TO ERR ON THE SIDE OF CAUTION WILL BE EMPLOYED IN THIS FCST
UPDATE. WITHOUT GETTING INTO TOO MUCH DETAIL...SHEAR/INSTABILITY
PARAMETERS CONTINUE TO FAVOR POTENTIALLY STRONG AND LONG TRACK
TORNADOES IN THE REGION. SHARPLY CURVED HODOGRAPHS IN THE LOWEST 1-2
KM ALSO DISPLAY THE THREAT WELL. DISCRETE CELLS AHEAD OF AN EVOLVING
LINE MAY INDEED BE PRESENT TOMORROW...AND MAY BE MOVING ARND 50-60
MPH TO THE NE. AS THE AFTERNOON PROGRESSES HOWEVER...A LINE OF
STORMS WITH EMBEDDED SUPERCELLULAR STORMS WILL MOVE ACROSS THE AREA.
BEST TIMING AT THIS POINT IS FOR THE LATE AFTERNOON IN NW ALABAMA
AND SOUTHERN MIDDLE TN...TO THE EARLY-MID EVENING IN NE ALABAMA.

ALL OF THIS ACTIVITY WILL COME TO AN END FROM WEST TO EAST AS THE
COLD FRONT PUSHES ACROSS THE AREA. ONE MORE IMPORTANT THING...WINDS
OUTSIDE OF ANY THUNDERSTORM ACTIVITY WILL LIKELY BE GUSTING OVER
35-40 MPH...WITH SUSTAINED WIND SPEEDS EVEN AT ABOUT 25-30 MPH.
SO...A WIND ADVISORY WILL BE ISSUED FOR THE AREA...BEGINNING AT 12Z
AND LASTING UNTIL 00Z.

A PERIOD OF DRIER AND COOLER WEATHER WILL ENSUE AS A CONTINENTAL
AIRMASS MOVES BACK INTO THE REGION. TEMPS WILL GRADUALLY CLIMB INTO
THE WEEKEND AS UPR RIDGING BUILDS ACROSS THE SOUTHEAST CONUS AND A
SFC HIGH BUILDS OFF THE EAST COAST. THE NEXT CHANCE FOR STORMS WILL
LIKELY BE SUNDAY NIGHT.

&&

.AVIATION...
BREEZY BUT VFR CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON BEFORE
THE NEXT MAIN ROUND OF SHRA/TSRA ARRIVE IN N AL. WITH THE BREAKS IN
CLOUD COVER PUSHING E OVER THE AREA...SOME LATE AFTERNOON SHRA/TSRA
DEVELOPMENT IS POSSIBLE BUT HAVE NOT INCLUDED IN THE TAFS SINCE
CONFIDENCE IN THIS OCCURRENCE HAS SIGNIFICANTLY DECREASED. HAVE TIMED
NEXT TSRA AROUND MIDNIGHT BUT THIS MAY CHANGE AS STORMS FINALLY
INITIATE UPSTREAM. SOME STORMS MAY BE ONGOING THROUGH THE DAY ON WED
BUT MAY REMAIN JUST TO OUR W...SO FOR NOW HAVE SIMPLY INDICATED THE
UNSETTLED PERIOD AFTER MIDNIGHT WITH TSRA/VCTS. MORE EXACT TIMING CAN
BE EXPECTED WITH FUTURE FORECASTS. SOUTHERLY WINDS OVERALL WILL
BECOME STRONG IN GENERAL DURING THE DAY WED...GUSTING TO ARND 35KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    68  81  52  72  49 /  90  90  60   0   0
SHOALS        66  80  50  72  50 / 100 100  40   0   0
VINEMONT      67  79  50  69  49 /  80  90  60   0   0
FAYETTEVILLE  68  79  50  69  48 /  90 100  60   0   0
ALBERTVILLE   65  81  52  71  46 /  50  90  80  10   0
FORT PAYNE    64  80  54  70  46 /  50  90  80  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

     WIND ADVISORY FROM 5 AM TO 8 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY FROM 5 AM TO 8 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

KDW
Hazardous weather outlook, Apr 26, 1:12 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
112 PM CDT TUE APR 26 2011

ALZ001>010-016-TNZ076-096-097-270100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
112 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...MAINLY IN
NORTHWEST ALABAMA.

OTHERWISE...THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP LATER TODAY
IN THE MID MISSISSIPPI VALLEY AND PUSH INTO NORTHWESTERN ALABAMA LATE
THIS EVENING OR EARLY ON WEDNESDAY MORNING. THESE STORMS WILL MOVE
QUICKLY ACROSS THE AREA DURING THE OVERNIGHT HOURS...BUT THE WORST
IMPACTS ARE EXPECTED MAINLY IN NORTHWEST ALABAMA. THE MAIN THREATS
WITH THIS LINE WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY
RAINFALL. IN ADDITION...ISOLATED TORNADOES MAY OCCUR ESPECIALLY WITH
CELLS ALONG THE LEADING EDGE OF THE LINE.

REPEATED BOUTS OF HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY IN
NORTHWESTERN ALABAMA MAY LEAD TO AREAS OF FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS MAY BE ONGOING DURING THE MORNING...PARTICULARLY IN
NORTHWEST ALABAMA. HOWEVER...THE POTENTIAL FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK WILL INCREASE MAINLY ON WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING. SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF AND
ALONG A STRONG COLD FRONT AND QUICKLY PUSH ACROSS THE REGION. THE
POTENTIAL FOR STRONG LONG TRACK TORNADOES EXISTS...IN ADDITION TO
DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL.

THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO CAUSE THE
POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A
SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE
REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS
THREAT. ALSO...WINDS OUTSIDE OF ANY THUNDERSTORM ACTIVITY WILL LIKELY
REACH WIND ADVISORY CRITERIA ON WEDNESDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND AS
ANOTHER COLD FRONT PUSHES ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE LATE TONIGHT...AND ESPECIALLY ON WEDNESDAY.

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:04 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Apr 26, 1:45 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale45 min
Apr 26, 1:52 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence38 min
Apr 26, 2:35 AM CDTSpecial Weather StatementHUNLawrence, Limestone40 min
Apr 26, 3:22 AM CDTSpecial Weather StatementHUNMadison23 min
Apr 26, 3:47 AM CDTSpecial Weather StatementHUNJackson, Madison, Marshall, Morgan43 min
Apr 26, 6:42 AM CDTSpecial Weather StatementHUNLauderdale48 min
Apr 26, 2:52 AM CDTSpecial Weather StatementHUNLincoln, Moore38 min

Nearby

Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.